Perk # 60: Early Menopause

 

Hey, I know what you are thinking, Ladies, “What is so perky about early menopause?”  Those were my thoughts exactly when my Oncologist told me about “chemopause”: a side effect of chemo which causes the womanly cycle to come to an abrupt halt.  Sitting in the pretty young doctor’s office with Shawn by my side,( just three months into our relationship), I couldn’t help but blush as she told us the likely side effects:  mood swings, hot flashes, loss of libido, weight gain, and no more monthly periods (well, that part I was looking forward to).    I would not have been surprised if my new love had suddenly bolted out the door, but I’m glad he decided to stick around.    Sure enough, menopause kicked in soon after chemo, but fortunately my only unpleasant symptom has been hot flashes…..a small price to pay to get rid of the dreaded monthly visitor.

Many moons ago, while I was still married, I whined to my best friend that my hubbie turned into a complete villain once a month,  purposely doing things like slurping his soup in an attempt to drive me bonkers.  In fact, when I thought about it, it seemed that everyone around me got kind of crazy at that time.  “Does this happen at the same time every month?” my wise friend asked.  “Yeah, usually just before my period”, I confided.  Ahhhhh, it suddenly dawned on me;  they weren’t trying to make me crazy,  I had PMS.  But those days are behind me now.  As an added perk of chemopause, I no longer turn into a demon once a month.

Tip:  Early menopause is not all bad, just think of the perks: no more periods and no more PMS.  A few hot flashes is a small price to pay.

 

 

Advertisements

4 thoughts on “Perk # 60: Early Menopause

  1. Can I just say one thing? THE ONLY thing I was looking forward to when I began chemo…… the absolute “guarantee” I would be thrown into menopause after the second tx… definitely no later than the third….. Five rounds later…. I think I was going to KILL someone…. Did I really need PMS when dealing with the chemo side effects…. Ser-I-OUS-LY??? I do remember joking around about this very thing with my bestest bud…. Gotta laugh…. it’s the only way through some of this stuff!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s